Alert archive / Missouri / Tornado Warnings in 2005
Tornado Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at May 11, 2005, 1:45 PM CDT for Platte County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 1:45 PM CDT (18:45 UTC)
- Expired
- May 11, 2005, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 11:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 111845
TOREAX
MOC165-111915-
/O.NEW.KEAX.TO.W.0012.050511T1845Z-050511T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT WED MAY 11 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 215 PM CDT
* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PLATTE CITY...OR 22 MILES SOUTHEAST OF
ATCHISON...MOVING NORTHEAST AT 30 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
DEARBORN BY 200 PM CDT.
RIDGELY BY 205 PM CDT.
EDGERTON BY 210 PM CDT.
THE TOWNS OF TRACY AND CAMDEN POINT ARE ALSO IN THE PATH OF THIS
TORNADIC STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3929 9484 3935 9461 3953 9462 3953 9479
3941 9489
$$
NRR3 follow-up statements
000
WWUS53 KEAX 111851
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
151 PM CDT WED MAY 11 2005
MOC165-111915-
/O.CON.KEAX.TO.W.0012.000000T0000Z-050511T1915Z/
PLATTE MO-
151 PM CDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES FOR NORTHEASTERN PLATTE COUNTY UNTIL
215 PM CDT...
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PLATTE CITY...OR 21 MILES NORTHWEST OF KANSAS
CITY...MOVING NORTHEAST AT 15 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
DEARBORN BY 210 PM CDT.
RIDGELY BY 215 PM CDT.
THE TOWNS OF TRACY AND CAMDEN POINT ARE ALSO IN THE PATH OF THIS
TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3929 9484 3935 9461 3953 9462 3953 9479
3941 9489
$$
NRR000
WWUS53 KEAX 111856
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CDT WED MAY 11 2005
MOC165-111915-
/O.CON.KEAX.TO.W.0012.000000T0000Z-050511T1915Z/
PLATTE MO-
155 PM CDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES FOR NORTHEASTERN PLATTE COUNTY UNTIL
215 PM CDT...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PLATTE CITY...OR 21 MILES NORTHWEST OF KANSAS
CITY...MOVING NORTHEAST AT 20 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
DEARBORN BY 200 PM CDT.
RIDGELY BY 210 PM CDT.
EDGERTON BY 215 PM CDT.
THE TOWNS OF TRACY AND CAMDEN POINT ARE ALSO IN THE PATH OF THIS
TORNADO.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED WITHIN THE STORM. A TORNADO
MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF
YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING OR TO AN INTERIOR ROOM OR CLOSET. IF
DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3929 9484 3935 9461 3953 9462 3953 9479
3941 9489
$$
NRR000
WWUS53 KEAX 111902
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT WED MAY 11 2005
MOC165-111915-
/O.CON.KEAX.TO.W.0012.000000T0000Z-050511T1915Z/
PLATTE MO-
201 PM CDT WED MAY 11 2005
...A TORNADO WARNING CONTINUES FOR NORTHEASTERN PLATTE COUNTY UNTIL
215 PM CDT...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SIGNIFICANT ROTATION IN A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PLATTE CITY...OR 20
MILES NORTHWEST OF KANSAS CITY...MOVING EAST AT 20 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
RIDGELY BY 210 PM CDT.
THE TOWNS OF TRACY AND CAMDEN POINT ARE ALSO IN THE PATH OF THIS
TORNADO.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED WITHIN THE STORM. A TORNADO
MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF
YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING OR TO AN INTERIOR ROOM OR CLOSET. IF
DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3929 9484 3935 9461 3953 9462 3953 9479
3941 9489
$$
NRRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at May 11, 11:02 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 11, 11:02 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1102 AM CDT WED MAY 11 2005 .DISCUSSION... UPDATE TO THE FORECAST THIS MORNING FOR THE CONVECTION THAT HAS LINGERED ABOUT NORTHERN MISSOURI AND POPPED UP OVER EASTERN KANSAS. SURFACE BOUNDARY FROM THE OVERNIGHT CONVECTION HAS PUSHED AS FAR SOUTH AS A LINE FROM LEAVENWORTH TO CARROLLTON AND MOBERLY. THOUGHTS ARE THAT AS THE LOW LEVEL JET BEGINS TO REFOCUS ACROSS CENTRAL AND WESTERN KANSAS THAT THE CONVECTION ACROSS NORTHERN MISSOURI SHOULD COME TO AN END. HOWEVER...THE CONVECTION ACROSS EASTERN KANSAS MAY CONTINUE TO PERCOLATE AS A VORT MAX...CURRENTLY MOVING NORTHEAST THROUGH CENTRAL KANSAS...MOVES INTO NORTHEAST KANSAS. 12Z TOPEKA SOUNDING HAD A NICE CAP ON IT...BUT THE SURFACE BOUNDARY AND VORT MAX MIGHT PROVIDE ENOUGH SURFACE CONVERGENCE AND CAP EROSION TO ALLOW A CHANCE OF STORMS TO PERSIST THROUGH THE AFTERNOON HOURS. THEREFORE...I HAVE BROUGHT A CHANCE OF THUNDERSTORMS AS FAR SOUTH AS THE MISSOURI RIVER. POINTS SOUTH OF THE RIVER SHOULD STAY STORM FREE UNTIL MAYBE THIS NIGHT WHEN THE LOW LEVEL JET MOVES INTO THE VICINITY. CUTTER && .PREV DISCUSSION... 710 AM... FIRST OUTFLOW BOUNDARY HAS APPEARS TO BE WASHING OUT NEAR THE MO RIVER. A SECOND OUTFLOW BOUNDARY HAS SURGED SOUTH INTO NORTHEAST KS AND INTO THE STJ AREA WITH ELEVATED CONVECTION FORMING ALONG IT. WILL NEED TO ADJUST THUNDER CHANCES A BIT FURTHER SOUTH TO ACCOUNT FOR THIS. HAVE SOME NEW CONCERNS THAT THIS SECOND BOUNDARY WILL REINFORCE THE COOLER AIRMASS ACROSS NORTHERN MO SO HAVE LOWERED MAX TEMPERATURES BY A CATEGORY ACROSS THE NORTHERN 1/3 OF CWA. ALSO NOTICED THE STRATOCU WHICH HAS FOLLOWED THE COOLER AIR SOUTH. 06Z NAM SHOVED THE SECOND OUTFLOW BOUNDARY INTO SOUTHERN MO BY LATE AFTERNOON AND CARRIED CONVECTION SOUTHWARD AS WELL. IF THIS DOES OCCUR THEN FORECAST WILL NEED TO BE SCRUBBED WITH TEMPERATURES LOWERED DRASTICALLY. MJ 350 AM... MAIN UPPER FEATURES OF LARGE CLOSED UPPER SYSTEM OVER THE INTERMOUNTAIN REGION HANDLED FAIRLY WELL BY ETA/NAM/CANADIAN MODELS. THE UPPER LOW IS PROGGED TO GRADUALLY LIFT NORTHEAST INTO THE NORTHERN PLAINS AND MERGE WITH NORTHERN STREAM SHORTWAVE WHICH IS PROGGED TO DROP SOUTHEAST INTO THE NORTHERN PLAINS ON FRIDAY. THIS WILL RESULT IN A MORE POSITIVE TILTED UPPER TROUGH...AND SLOWER FRONTAL MOVEMENT ON FRIDAY. OTHERWISE...MAIN MODEL PROBLEMS ARE THE NUMEROUS CONVECTIVE FEEDBACK ISSUES NOTED IN THE GFS. IN THE SHORT TERM PRIMARY PROBLEM IS HOW FAR SOUTH WILL OUTFLOW BOUNDARY GENERATED BY LARGE MCS OVER IA GET. WEST SIDE OF COLD POOL HAS SLOWED ITS SOUTHWARD PROGRESSION WITH MAIN PUSH ACROSS SOUTHERN IA. VEERING 850MB WINDS HAS RESULTED IN CONTINUED ELEVATED CONVECTION NORTH OF THIS OUTFLOW BOUNDARY. THINK NAM TOO FAR SOUTH WITH OUTFLOW BOUNDARY BY 18Z TODAY. THINK BETTER BET IS FOR OUTFLOW TO REACH A LINE FROM BETWEEN STJ AND MCI TO AROUND MOBERLY THIS MORNING...THEN GRADUALLY WASH OUT THIS AFTERNOON. WILL GO WITH A NARROW BAND OF LIKELY POPS ACROSS NORTHERN MO FOR THIS MORNING. HIGH TEMPERATURES TODAY SOUTH OF WARM FRONT SHOULD BE SIMILAR TO TUESDAYS. ALONG AND NORTH OF PRIMARY WARM FRONT TEMPERATURES WILL BE A CHALLENGE. AIRMASS SOUTH OF WARM FRONT EXPECTED TO BECOME MODERATELY UNSTABLE WITH MINIMAL CAP THIS AFTERNOON. WILL NEED TO WATCH REMNANTS OF TX/OK PANHANDLE CONVECTION AS MVC ASSOCIATED WITH THIS FEATURE COULD AID WITH RENEWED CONVECTION THIS AFTERNOON ALONG WEST-EAST FRONTAL BOUNDARY. THROUGH THURSDAY BEST BET FOR CONVECTION WILL BE ACROSS NORTHERN MO AND EAST CENTRAL KS WHERE FRONTAL BOUNDARY RESIDES. THURSDAY SHOULD SEE MORE CLOUDINESS WHICH WILL HOLD BACK TEMPERATURES SOUTH OF FRONTAL BOUNDARY. WILL GO WITH LIKELY POPS ACROSS NORTHERN AND WEST CENTRAL MO FOR THURSDAY NIGHT. CONVECTION WILL BE SLOW TO ADVANCE EASTWARD DUE TO THE POSITIVELY TILTED UPPER TROUGH. HIGH PRECIPITABLE WATER VALUES ACROSS NORTHERN AND WEST CENTRAL MO TODAY THROUGH THURSDAY COULD RESULT IN REPEAT STORMINESS AND THUS HEAVY RAINFALL. THURSDAY NIGHT AND FRIDAY COULD ALSO SEE SOME TRAINING OF STORMS ACROSS MUCH OF CWA AS UPPER FLOW WILL BE NEARLY PARALLEL TO EASTWARD MOVING COLD FRONT AND THUS CELLS WILL HAVE MINIMAL EASTWARD MOVEMENT. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 11, 1:15 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 115 PM CDT WED MAY 11 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 115 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEST TO EAST FRONTAL ALONG INTERSTATE 70 WILL BE THE FOCUS FOR THUNDERSTORMS TODAY AND TONIGHT. WITH HIGH INSTABILITY AND GOOD SHEAR ALONG THE BOUNDARY...THE STORMS THAT ARE ACTIVATING HAVE THE POTENTIAL TO BECOME SEVERE. AREAS AT HIGHEST RISK OF SEEING SEVERE WEATHER THIS AFTERNOON WILL BE ALONG AND NORTH OF A LINE FROM LEAVENWORTH EAST THROUGH CARROLLTON AND SOUTH OF A LINE FROM MOUND CITY MISSOURI TO TRENTON...WITH LARGE HAIL AND THE POSSIBILITY OF TORNADOS BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ALL OF THESE STORMS. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THE EVENING AND OVERNIGHT HOURS ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI...MAINLY NORTH OF A ST JOSEPH TO MACON LINE. SOME OF THESE STORMS MAYBE SEVERE WITH THE PRIMARY THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SAME WEATHER SYSTEM RESPONSIBLE FOR WEDNESDAYS WEATHER WILL LINGER IN THE AREA THROUGH FRIDAY. A COLD FRONT WILL MOVE IN FROM THE WEST ON THURSDAY. THIS FEATURE WILL BE SLOW MOVING. INITIALLY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS EXTREME EAST CENTRAL KANSAS AND NORTHWEST MISSOURI LATE THURSDAY AFTERNOON AND EVENING. DUE TO THE SLOW MOVEMENT OF THE FRONT AND INDIVIDUAL STORMS REPEATEDLY MOVING OVER THE SAME AREA...VERY HEAVY RAINFALL IS POSSIBLE. THE COLD FRONT WILL LINGER OVER THE REGION ON FRIDAY AND A REPEAT OF SEVERE WEATHER AND HEAVY RAINS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE NEEDED NORTH INTERSTATE 70 FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THURSDAY AFTERNOON AND EVENING STORM SPOTTERS WILL LIKELY BE NEEDED OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS...AND ON FRIDAY SPOTTERS MAY BE NEEDED OVER MOST OF THE REGION. CUTTER
In the hours before
Local storm report, May 11, 11:39 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 AM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 5 W STEWARTSVILLE 39.75N 94.59W
05/11/2005 1.00 INCH DEKALB MO PUBLIC
&&
HUDSONSpecial weather statement, May 11, 11:46 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1146 AM CDT WED MAY 11 2005 KSZ025-102-MOZ020-111745- ATCHISON-BUCHANAN-DONIPHAN- 1146 AM CDT WED MAY 11 2005 ...SIGNIFICANT WEATHER ALERT FOR ATCHISON...DONIPHAN AND NORTHWESTERN BUCHANAN COUNTIES... AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER ATCHISON COUNTY KANSAS. THE STORMS ARE MOVING NORTHEAST AT 30 MPH. SMALL HAIL IS POSSIBLE WITH ANY OF THESE STORMS. NRR
Special weather statement, May 11, 11:57 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1157 AM CDT WED MAY 11 2005 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-120000- ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO- CARROLL MO-CHARITON MO-CLAY MO-CLINTON MO-DAVIESS MO-DE KALB MO- DONIPHAN KS-GENTRY MO-GRUNDY MO-HARRISON MO-HOLT MO-HOWARD MO- JACKSON MO-JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO- LIVINGSTON MO-MACON MO-MERCER MO-NODAWAY MO-PLATTE MO-PUTNAM MO- RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- WYANDOTTE KS- 1157 AM CDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 245...IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...ANDREW...ATCHISON...BUCHANAN...CALDWELL...CARROLL... CHARITON...CLAY...CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY... HARRISON...HOLT...HOWARD...JACKSON...LAFAYETTE...LINN...LIVINGSTON... MACON...MERCER...NODAWAY...PLATTE...PUTNAM...RANDOLPH...RAY... SALINE...SCHUYLER...SULLIVAN AND WORTH. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH AND WYANDOTTE. SOME CITIES IN THIS TORNADO WATCH INCLUDE ATCHISON...BETHANY... CHILLICOTHE...KANSAS CITY...KIRKSVILLE...MARSHALL...MARYVILLE... MOBERLY...OLATHE...ROCKPORT...ST JOSEPH AND TRENTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STOFLET
Local storm report, May 11, 12:12 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 8 N GOWER 39.73N 94.59W
05/11/2005 1.00 INCH CLINTON MO PUBLIC
&&
HUDSONSpecial weather statement, May 11, 12:21 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1221 PM CDT WED MAY 11 2005 MOZ012-020-111745- ANDREW-BUCHANAN- 1221 PM CDT WED MAY 11 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BUCHANAN AND SOUTHERN ANDREW COUNTIES... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AMAZONIA...OR NEAR ST JOSEPH...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF IT CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL LIKELY BE NEEDED. HUDSON
Local storm report, May 11, 1:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
143 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL LEAVENWORTH 39.32N 94.92W
05/11/2005 1.75 INCH LEAVENWORTH KS LAW ENFORCEMENT
GOLF BALL SIZE HAIL AT FORT LEAVENWORTH
0140 PM HAIL TRACY 39.38N 94.79W
05/11/2005 1.00 INCH PLATTE MO LAW ENFORCEMENT
&&
MJMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:52 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 32 min |
| May 11, 7:55 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb, Gentry | 53 min |
| May 11, 8:34 AM CDT | Severe Thunderstorm Warning | EAX | Daviess | 46 min |
| May 11, 9:13 AM CDT | Severe Thunderstorm Warning | EAX | Daviess | 34 min |
| May 11, 9:17 AM CDT | Severe Thunderstorm Warning | EAX | Daviess | 12 min |
| May 11, 9:39 AM CDT | Severe Thunderstorm Warning | EAX | Grundy | 35 min |
| May 11, 9:54 AM CDT | Severe Thunderstorm Warning | EAX | Livingston | 36 min |
| May 11, 11:23 AM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 43 min |
| May 11, 1:22 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 38 min |
| May 11, 1:22 PM CDT | Tornado Warning | EAX | Platte | 23 min |
| May 11, 1:36 PM CDT | Tornado Warning | EAX | Chariton, Saline | 40 min |
| May 11, 1:53 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 52 min |
| May 11, 2:13 PM CDT | Tornado Warning | EAX | Clay, Platte | 31 min |
| May 11, 2:17 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 43 min |
| May 11, 2:23 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 45 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 42 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 44 min |
| May 11, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 13 min |
| May 11, 2:52 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 46 min |
| May 11, 3:13 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 47 min |
| May 11, 3:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 32 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 33 min |
| May 11, 3:51 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 39 min |
| May 11, 4:10 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| May 11, 4:19 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 41 min |
| May 11, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| May 11, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 38 min |
| May 11, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 23 min |
| May 11, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 29 min |
| May 11, 5:02 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Randolph, Saline | 6 hr |
Nearby
Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.